Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 30, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2009, 5:40 AM MDT for Laramie County, Wyoming. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2009, 5:40 AM MDT (11:40 UTC)
- Expired
- Jun 7, 2009, 6:22 AM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2786 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:01 AM MDT, 39 minutes earlier.
Area forecast discussion, Jun 7, 5:01 AM MDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 501 AM MDT SUN JUN 7 2009 .SHORT TERM...SUNDAY THROUGH TUESDAY MORNING... SOME LATE NIGHT CONVECTION AND WARNINGS WITH A COUPLE OF ONE INCH HAIL REPORTS TO START THE SHIFT. LATEST SURFACE ANALYSIS HAS COLD FRONT STRETCHING FROM CENTRAL WYOMING INTO NW KANSAS SPLITTING THE CWA. TO THE NORTHEAST OF THE FRONT LOW CLOUDS AND AREAS OF FOG ARE BEING OBSERVED AND PARTLY CLOUDY ON THE SOUTHWEST SIDE. QUESTION IS HOW MUCH FURTHER WILL THE FRONT AND COLD AIR PUSH. GUIDANCE PRODUCTS SHOW COLD AIR THROUGH THE ENTIRE CWA TODAY AND THEN A SLIGHT WARM UP MONDAY BUT WITH WELL BELOW NORMAL HIGHS EACH DAY. WITH UPPER LOW MOVING ALONG THE CANADIAN BORDER AREA WILL HAVE CYCLONIC UPPER FLOW OF WEST TO SOUTHWEST AND PRODUCE A CHANCE OF OVERRUNNING TYPE PRECIPITATION THROUGH THE END OF THE SHORT TERM. SPC HAS AREA IN GENERAL THUNDERSTORMS TODAY BUT HAVE CONCERNS WITH POSSIBLY SOME SEVERE WEATHER AGAIN LATE MONDAY. BOTTOM LINE IN THE SHORT TERM IS CLOUDY AND COOL WITH CHANCES OF PRECIPITATION. .LONG TERM...TUESDAY THROUGH SATURDAY... BELOW SEASONAL TEMPS WILL PERSIST DURING THE WEEK WITH SOME WARMING FOR THE WEEKEND. SCATTERED SHOWERS AND AFTERNOON AND EVENING TSTMS CAN BE EXPECTED EACH DAY WITH THE MORE ACTIVE DAYS AND POSSIBLY STRONG TSTMS LOOKING TO BE ON TUESDAY...FRIDAY AND SATURDAY OVER THE SOUTHEAST OR EASTERN PART OF THE CWA. EARLY ON...A COUPLE OF UNSEASONABLY COOL UPPER LOWS WILL BE MOVING ACROSS NORTHERN MT TUE AND TUESDAY NIGHT. FLOW ALOFT OVER OUR CWA BACKS TO SW ALLOWING A DECENT SHORTWAVE TROUGH TO LIFT ACROSS OUR CWA FROM THE SW. SO... THERE WILL BE A GOOD COVERAGE OF SHOWERS/TSTMS TUE AFTERNOON AND EVENING. STRONG TSTMS WILL BE A POSSIBILITY MAINLY FROM KCYS-KSNY AS NAM SHOWS GOOD INSTABILITY PULLING NORTHWARD WHILE GFS IS NOT QUITE AS BULLISH ON THIS. MODEL DIFFERENCES SHOW UP FOR THE REST OF THIS FORECAST PERIOD MAINLY DUE TO GFS TRYING TO PHASE REMAINS OF UPPER LOW OVER MT WITH ANOTHER MOVING INTO NORTHERN CA WHILE PREFERRED ECMWF KEEPS THESE SEPARATE. ECMWF SHIFTS MT UPPER LOW OUT TO THE ESE LATE WED AND WED NIGHT AND SHOWS MORE RIDGING OVER THE NORTHERN AND CENTRAL ROCKIES FOR THE WEEKEND. FOR NOW...WILL CONTINUE IDEA OF DIURNALLY TRENDED SCATTERED SHOWERS/TSTMS EACH DAY AS DESPITE BEING UNDER UPPER RIDGING THIS WEEKEND...INSTABILITY WILL INCREASE DUE TO WARMER TEMPS. && .AVIATION...LIFR CONDITIONS IN NEBRASKA PANHANDLE ON COLD SIDE OF FRONT AND AS FRONT CONTINUES TO PUSH SOUTHWEST LOW CLOUDS AND AREAS OF FOG SHOULD ROLL THROUGH ALL AERODROMES EXCEPT RAWLINS AND LARAMIE THROUGH MIDDAY TODAY AND THEN SLOWLY LIFT TO VFR CONDITIONS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...GRIFFITH LONG TERM...JLH
Hazardous weather outlook, Jun 6, 10:34 AM MDT, 19 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1034 AM MDT SAT JUN 6 2009 NEZ054-WYZ063-065-066-069-070-071130- KIMBALL-SNOWY RANGE-LARAMIE VALLEY-LARAMIE RANGE- CHEYENNE FOOTHILLS-PINE BLUFFS- 1034 AM MDT SAT JUN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ESSENTIALLY EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-055-WYZ059>062-064-067-068-071130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-PLATTE-GOSHEN- 1034 AM MDT SAT JUN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ONLY ISOLATED NON-SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON SUNDAY...AND AGAIN TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 7, 12:20 AM MDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1220 AM MDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM HAIL LORENZO 41.03N 103.05W
06/07/2009 E1.00 INCH CHEYENNE NE TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL JUST STARTING
&&
GRIFFITHLocal storm report, Jun 7, 12:36 AM MDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1236 AM MDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL 13 SE SIDNEY 41.00N 102.79W
06/07/2009 E1.00 INCH CHEYENNE NE LAW ENFORCEMENT
RELAYED BY NWS BOULDER
&&
GRIFFITHSpecial weather statement, Jun 7, 1:25 AM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 125 AM MDT SUN JUN 7 2009 WYZ059-064-070930- CONVERSE-NORTH LARAMIE RANGE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...GARRETT 125 AM MDT SUN JUN 7 2009 ...THUNDERSTORMS MOVING ACROSS CONVERSE COUNTY... AN AREA OF WEAK THUNDERSTORMS WILL CONTINUE TO MOVE TO THE NORTHEAST AT 25 MPH THROUGH 3 AM. THE STORMS WILL LIKELY CONTAIN BRIEF PERIODS OF MODERATE RAIN AND SOME SMALL HAIL.
Special weather statement, Jun 7, 5:16 AM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 516 AM MDT SUN JUN 7 2009 WYZ066-069-070-071330- LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE... PINE BLUFFS 516 AM MDT SUN JUN 7 2009 WIDELY SCATTERED SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM COULD BE OBSERVED IN CHEYENNE AND LARAMIE BY EARLY MORNING RISERS. RAINFALL ACCUMULATIONS SHOULD BE ON THE LIGHT SIDE.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 12:51 PM MDT | Tornado Warning | CYS | Goshen | 24 min |
| Jun 7, 1:00 PM MDT | Tornado Warning | CYS | Laramie | 45 min |
| Jun 7, 1:19 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 22 min |
| Jun 6, 11:18 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 57 min |
| Jun 7, 12:15 AM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 41 min |
| Jun 7, 1:24 PM MDT | Tornado Warning | CYS | Banner, Scotts Bluff | 26 min |
| Jun 7, 2:50 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 33 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.